How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Medical
Satisfied Customers: 4709
Experience:  MBBS, FCPS Experienced in all Medical Specialities
28277873
Type Your Medical Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

I have been taking 2000mg of cinnamon (2 capsules) for 6 weeks

Resolved Question:

I have been taking 2000mg of cinnamon (2 capsules) for 6 weeks every morning on an empty stomach. For the past month I've had a burning sensation beneath my breastbone . Could I have burned my esophagus with too much cinnamon?
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Sohaib replied 6 years ago.
Chat Conversation Started
Dr. Sohaib :

Hi, Welcome to Just Answer...

Dr. Sohaib :

Sorry to hear about your problem...

Customer :

hi

Dr. Sohaib :

Well excess of everything is not coductive to health, and so is the case with cinnamon..

Customer :

ok

Dr. Sohaib :

There isnt any such mentioned effect of cinnamon where it causes esophageal or stomach problem, however, the best answer to this in your case comes from the symptoms you are having...

Dr. Sohaib :

Do you feel burning sensations in the chest?

Dr. Sohaib :

Have abdominal distension?

Customer :

yes

Customer :

no

Dr. Sohaib :

Change in taste of mouth specially in morning when you wake up?

Dr. Sohaib :

How is your appetite?

Customer :

no but i burp more than I used to - sometimes tastes cinnamony

Customer :

Great appetite

Dr. Sohaib :

All right..

Dr. Sohaib :

This appears to be a stomach upset, most likely Gastroesophageal Reflux problem...

Dr. Sohaib :

Since you have mild symptoms, i will suggest certain life style modifications instead of medications, which are certainly going to help your problem...

Dr. Sohaib :

These include; Weight loss

Customer :

Should i stop cinnamon

Dr. Sohaib :

Daily exercise/walk

Dr. Sohaib :

Avoiding large spicy and fatty meals at one time

Dr. Sohaib :

Do not lie down atleast 3 hours after your meals

Dr. Sohaib :

Small frequent meals are better

Dr. Sohaib :

Veegies and fruits instead of fats

Dr. Sohaib :

And finally, raise your head end of bed at least 6 inches

Dr. Sohaib :

Well, i will suggest you to eat simpler and put less burden on stomach so stopping the cinnamon for a while will be a better idea...

Dr. Sohaib :

I hope this answers your question...

Dr. Sohaib :

Kindest Regards...

Customer :

I thought maybe it had given me an ulcer. I never had acid reflux before.

Dr. Sohaib :

The definitve answer will come only from gastro intestinal endoscopy...

Dr. Sohaib :

So if your symptoms do not settle down with the measures i have mentioned, see your doctor for further evaluation...

Customer :

ok thanks

Dr. Sohaib :

Regards...

Dr. Sohaib and other Medical Specialists are ready to help you